Arizona, 2007Flash Flood in Arizona, August 2, 2007
August 2, 2007 · NWS FGZ · 1 event in 1 county or zone
Flash flooding washed out a county road southeast of Woodruff.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding washed out a county road southeast of Woodruff.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 2, 9:00 PM MST, 1 hour earlier.
Area forecast discussion, Aug 2, 9:00 PM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST THU AUG 2 2007
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH AT LEAST SUNDAY...ESPECIALLY NEAR THE NEW MEXICO BORDER.
EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME
PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA THROUGH THE WEEKEND.
DRIER AIR WILL START TO FILTER INTO WESTERN PARTS OF THE STATE NEXT
WEEK...WITH DECREASING CHANCES FOR PRECIPITATION EXPECTED IN THAT
AREA.
&&
.DISCUSSION...RADAR SHOWING LARGE AREA OF THUNDERSTORMS WITH HEAVY
RAIN OVER THE EASTERN RIM...NORTHERN GILA COUNTY AND THE WHITE
MOUNTAINS CONTINUING TO DECREASE DRAMATICALLY OVER THE PAST HOUR.
THIS PRECIPITATION OCCURRING IN THE SLIGHTLY MORE UNSTABLE AIRMASS
MOVING IN FROM NM ASSOCIATED WITH A MID- AND UPPER-LEVEL ANTICYCLONE
NEAR THE FOUR CORNERS REGION. FURTHER WEST...AIRMASS MORE STABLE
WITH WARMING EVIDENT IN THE KFGZ SOUNDING ABOVE 550 MB WHICH LIMITED
CONVECTIVE ACTIVITY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS
TO CONTINUE TO DEVELOP IN A MUCH MORE ISOLATED MANNER FOR THE
REMAINDER OF THE EVENING AND DECREASE AFTER MIDNIGHT FROM FLAGSTAFF
EASTWARD...WITH LOCATIONS WEST OF FLAGSTAFF SEEING PARTLY CLOUDY TO
MOSTLY CLEAR SKIES...AND ONLY LOW PROBABILITIES OF THUNDERSTORMS.
SOME PATCHY LOW CLOUDS AND FOG MAY DEVELOP OVERNIGHT ALONG THE
EASTERN RIM AND WHITE MOUNTAINS AREA DUE TO THE SATURATED AIRMASS.
HAVE UPDATED THE GRIDS AND PRODUCTS TO REFLECT THIS CURRENT
THINKING.
.PREVIOUS DISCUSSION FROM 315 PM MST...THIS EVENING A WEAK
DISTURBANCE MOVING WESTWARD OUT OF NEW MEXICO WILL AID CONVECTIVE
ACTIVITY ACROSS PORTIONS OF APACHE CO...NAVAJO CO...AND NORTHERN
GILA COUNTY. THESE AREAS WILL EXPERIENCE THE BEST CHCS FOR LOCALIZE
HEAVY RAIN AND POSSIBLE FLOODING.
FRIDAY...AN EASTERLY WAVE APPROACHES SOUTHEAST ARIZONA...THIS WAVE
WILL AFFECT THE SOUTHEAST QUARTER OF THE STATE. PRECIP CHCS WERE
INCREASED OVER THE SOUTHERN HALF OF BOTH NAVAJO AND APACHE COUNTIES
ALONG WITH NORTHERN GILA COUNTY. ONCE AGAIN THIS AREA HAS THE
HIGHEST POTENTIAL OF RECEIVING LOCALIZED HEAVY RAIN AND POSSIBLE
FLOODING. FOR SATURDAY THE AREA WITH THE HIGHEST CHCS FOR RECEIVING
LOCALLY HEAVY RAIN WILL BE THE SOUTHEAST ONCE AGAIN. AS THIS
EASTERLY WAVE MOVES WESTWARD ACROSS SOUTHERN SECTIONS OF THE STATE
AND NORTHERN MEXICO...A DEEP AND VERY MOIST AIRMASS WILL LIKELY PUSH
NORTH ACROSS MOST OF NORTHERN ARIZONA ON SUNDAY WITH THE CONTINUED
THREAT OF LOCALIZED HEAVY RAIN AND FLOODING ACROSS COCONINO...
YAVAPAI...NO. GILA...AND THE SOUTHERN HALF OF NAVAJO AND APACHE
COUNTIES.
&&
.AVIATION...FOR THE 06Z PACKAGE...EXPECT THE PRIMARY ACTIVITY
OVERNIGHT TO BE IN THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS
AND LOW CEILINGS THROUGH 08Z OVER THE EASTERN RIM...WHITE MOUNTAINS
AND NORTHERN GILA COUNTY. ELSEWHERE...ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED...PRIMARILY EAST OF FLAGSTAFF TO
THE NEW MEXICO BORDER. EXPECT ANOTHER ROUND OF THUNDERSTORMS TO
DEVELOP MOST AREAS FRIDAY AFTER 17Z WITH AREAS OF CIGS 4-7 KFT AGL
ALONG WITH LOWER VISIBILITIES DUE TO HEAVY RAIN. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
STAUDENMAIER
Hazardous weather outlook, Aug 2, 10:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU AUG 2 2007
AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE AND AN UNSTABLE AIRMASS WILL CONTINUE TO CREATE
NUMEROUS THUNDERSTORMS OVER NORTHERN ARIZONA TODAY. THUNDERSTORMS
WILL CONTINUE INTO THE LATE EVENING HOURS OVER THE NORTHLAND...WITH
LOCALLY HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING OVER AREAS
WITH ALREADY SATURATED SOILS. THE GREATEST WEATHER THREAT TODAY
WILL BE FOR LOCALIZED AREAS OF FLOODING DUE TO THE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED MAINLY AFERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THIS PERIOD. SOME STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL AND HAIL.
Flash Flood, Navajo
- When
- August 2, 10:00 PM MST to 11:55 PM MST
- Where
- Navajo County, 11 mi SE of Woodruff
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.668, -109.893
Flash flooding washed out County road 9332. A 36 inch culvert was washed downstream and a 4 to 5 foot deep gully was scoured in the roadbed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55132.